MAUDE Adverse Event Report: STRYKER SPINE-FRANCE TRIO PEDICULAR SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE TRIO PEDICULAR SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48905022
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 02/12/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon accidentally grabbed the screwdriver instead of the solid 3.5mm hex head to remove a screw and the collet tip broke off into the screw.The broken pieces were removed successfully and there was no consequences to the patient.The surgery was not delayed because the sales rep had the surgical tech hand him the correct driver.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment.Results: a similar device was sent for a material analysis, which determined that the device failed through bidirectional bending and torsional overload in ductile mode with multiple fracture origins.Conclusion: the most likely cause of the reported event is user error: use of wrong instrument as well as the age of the device.
 
Event or Problem Description

Brand Name
TRIO PEDICULAR SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5489938
Report Number0009617544-2016-00109
Device Sequence Number16242213
Product Code LXH
UDI-Device Identifier07613327273144
UDI-Public(01)07613327273144
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48905022
Device Lot Number138230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2016
Supplement Report FDA Received Date05/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight79